MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-XP60
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, that the bronchofiberscope was cloudy.The device was returned for evaluation.During the device evaluation, the following was found: the plastic distal end and the adhesive on the bending section cover had foreign objects, and the connecting tube had coating peeling.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found the following: due to damage on the objective lens a foggy image appeared, due to deformation of the bending tube the bending angle in the down direction exceeded the standard value, due to wear of the angle wire the bending angle in the up direction did not meet the standard value, due to a dent on the channel tube the forceps could not be inserted smoothly, the image guide bundle had significant breakages, an abnormal sound was made due to damage on the angulation lever, the universal cord had a scratch, the connecting tube and universal cord had a dent, and the following had discoloration: the control unit, grip, and up/down angulation lever plate.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned, and an evaluation was completed.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, foreign material adhered to the device was confirmed but could not be identified.The root cause of the foreign material remaining in the subject device was unable to be specified.In addition, it is likely stress from use, external factors or handling caused the coating to peel.However, a definitive root cause could not be determined.The following information was provided for reprocessing: the device was cleaned, disinfected, and sterilized before requesting repair.Pre-cleaning information: there were no abnormalities in the accessories used for reprocessing.The air/water nozzle was wiped or brushed with gauze, brush, or sponge.Liquid was sent to the air/water nozzle.The following information is stated in the instructions for use (ifu): 3.2 ¿inspection of the endoscope¿ 5.¿inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.¿ olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18358507
Report Number9610595-2023-19897
Device Sequence Number8109322
Product Code EOQ
UDI-Device Identifier04953170339240
UDI-Public04953170339240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown